The Saudi Food and Drug Authority published on its official account on the social networking site Twitter a warning against taking Captagon, which is one of the derivatives of the amphetamine compound.

The authority indicated that this drug is widely promoted during the testing period, claiming that it increases mental activity and concentration in students, but in return taking Captagon would cause many health risks.

The authority explained that these health risks resulting from taking Captagon include the following:

  • Symptoms of organic disorders in the brain, such as convulsions and cell damage
  • Fast heart rate
  • Respiratory failure and increased risk of infection
  • Lack of white blood cells in the body
  • General ill health
  • Unconscious hysterical behaviour, laziness, feeling very tired and sleeping too much
  • Paleness of the face and lips
  • Loss of balance and sound judgment
  • Introversion, isolation and irritability
  • Sometimes a person may have suicidal thoughts
  • Auditory and visual hallucinations
  • Atrophy of the cerebellum and
  • Psychological attachment to this drug and addiction in the case of continuous use of this drug.

The authority stressed the need to avoid taking this drug and always monitor children.